MAUDE Adverse Event Report: WILLIAM A. COOK AUSTRALIA, PTY LTD ZENITH FENESTRATED AAA ENDOVASCULAR GRAFT DISTAL BIFURCATED BODY; MIH SYSTEM, ENDOVASCULAR GRAFT, AORTIC ANEURYSM TREATMENT

WILLIAM A. COOK AUSTRALIA, PTY LTD ZENITH FENESTRATED AAA ENDOVASCULAR GRAFT DISTAL BIFURCATED BODY; MIH SYSTEM, ENDOVASCULAR GRAFT, AORTIC ANEURYSM TREATMENT
Model Number G32561
Medical Device Problem Code Migration (4003)
Health Effect - Clinical Code Appropriate Clinical Signs, Symptoms and Conditions Term/Code Not Available (4581)
Date of Event 08/30/2021
Type of Reportable Event Serious Injury
Event or Problem Description
The patient was discovered unconscious at home by a family member and was brought to the hospital where an imaging procedure was performed.Imaging showed that the aneurysm sac appeared to be enlarged and component separation.The patient has refused further treatment.
 
Event or Problem Description
 
Additional Manufacturer Narrative
No product was available for evaluation.Review of the imaging taken from a ct scan in 2019 showed the graft in good position, with a full two-stent overlap between the zfen-p and the zfen-d.Review of the ct scan taken after the patient presented to hospital in (b)(6) 2021 showed graft separation, whereby the zfen-d had pulled out of the zfen-p, following the increased ¿bowing¿ of the graft forward as it moved through the aneurysm and came to lie up against the anterior wall.The zfen-p was noted to still be in good position, held in place by the fixation stent proximally and the two renal bridging stents in the renal fenestrations.The medical director who reviewed the imaging, determined that the increased curvature of the device had caused the zfen-d to pull out of the zfen-p, leading to separation and a full type 3 endoleak, causing re-pressurization of the aneurysm.The relevant work orders were reviewed and appeared complete and correct.A review of review of ifu ¿zenith® fenestrated aaa endovascular graft ifu-fu/3¿ supplied with the device was found to provide sufficient information for patient selection, the deployment of fenestrated grafts, and warning and precautions including the need for patients to be regularly monitored for perigraft flow, aneurysm growth, patency of vessels accommodated by a fenestration/scallop, or changes in the structure or position of the endovascular graft.Based on the information provided, and review of the supplied imaging, a definitive root cause was unable to be determined.It is possible that the separation was due to: - inadequate diameter tolerance to ensure interference at overlap.- inadequate separation force.- inadequate length of overlap.- patient-related factors.

Brand Name
ZENITH FENESTRATED AAA ENDOVASCULAR GRAFT DISTAL BIFURCATED BODY
Common Device Name
MIH SYSTEM, ENDOVASCULAR GRAFT, AORTIC ANEURYSM TREATMENT
Manufacturer (Section D)
WILLIAM A. COOK AUSTRALIA, PTY LTD
95 brandl street
eight mile plains
brisbane QLD 4 113
AS  QLD 4113
Manufacturer (Section G)
WILLIAM A. COOK AUSTRALIA, PTY LTD
95 brandl street
eight mile plains
brisbane QLD 4 113
AS   QLD 4113
Manufacturer Contact
tia gibb
95 brandl street
eight mile plains
brisbane QLD 4-113
AS   QLD 4113
MDR Report Key12477885
Report Number9680654-2021-00016
Device Sequence Number14408444
Product Code MIH
UDI-Device Identifier10827002325613
UDI-Public(01)10827002325613(17)220306(10)AC1033237
Combination Product (Y/N)N
Initial Reporter StateVA
Initial Reporter CountryUS
PMA/510(K) Number
P020018
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2019
Reporter Type Manufacturer
Report Source Distributor
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 11/18/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date03/06/2022
Device Model NumberG32561
Device Catalogue NumberZFEN-D-12-45-76-C
Device Lot NumberAC1033237
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Follow-Up
Initial Date Received by Manufacturer 09/02/2021
Supplement Date Received by Manufacturer09/02/2021
Initial Report FDA Received Date09/15/2021
Supplement Report FDA Received Date11/17/2021
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured03/06/2019
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Life Threatening;
Patient SexFemale